Topological methods for the existence of a rainbow matching

Ron Aharoni, Eli Berger, Dani Kotlar, Ran Ziv

Research output: Contribution to journalArticlepeer-review


We present recent results regarding rainbow matchings in bipartite graphs. Using topological methods we address a known conjecture of Stein and show that if Kn,n is partitioned into n sets of size n, then a partial rainbow matching of size 2n/3 exists. We generalize a result of Cameron and Wanless and show that for any n matchings of size n in a bipartite graph with 2n vertices there exists a full matching intersecting each matching at most twice. We show that any n matchings of size approximately 3n/2 have a rainbow matching of size n. Finally, we show the uniqueness of the extreme case for a theorem of Drisko and provide a generalization of Drisko's theorem.

Original languageEnglish
Pages (from-to)479-484
Number of pages6
JournalElectronic Notes in Discrete Mathematics
StatePublished - Dec 2017

Bibliographical note

Publisher Copyright:
© 2017 Elsevier B.V.


  • Ryser-Brualdi Conjecture
  • Stein's conjecture
  • bipartite graph
  • full rainbow matching
  • partial rainbow matching

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics


Dive into the research topics of 'Topological methods for the existence of a rainbow matching'. Together they form a unique fingerprint.

Cite this